MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SN-230SP-40-S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the device the forceps were advanced down an olympus endoscope (2.8 mm channel).The endoscope was placed in a curved position and the cups would open and close when the handle was manipulated as intended.During our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device was sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.The supplier provided the following evaluation: one device from the reported event was returned with proof of decontamination.The returned device was tested for "cups misaligned".During functional testing, with the device coiled in three (3), approximately eight (8) inch loops, it was confirmed that the device would operate properly when the handle was manipulated.The device opens and closes.Upon further investigation the device was inserted in to a colonoscope.In a torturous path configuration the device opened and closed as intended.The device was inspected for misaligned cups.The distance between the fork arms measured.0498" (distal) and.0475" (proximal).The fork arms are relatively parallel; however these measurements indicate that the forks were not swaged tightly enough to prevent movement within the fork assembly, allowing the cups to misalign.It was also noted that the link wires are twisted in the solder joint.The root cause of the cups misalignment was improper swaging of pivot pin and improper alignment of the link wires.The device history records were reviewed.The assembly orders for this lot were manufactured in september 2016 and november 2016.No relevant defects were noted in the records the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: functional testing of the device for open and close indicated that the device operated as intended.Cook's evaluation of the device indicated that the device operated as intended (open/close).During cook's visual evaluation, it was observed that the cups were potentially misaligned and thus the request was made to evaluate for misalignment.Cup misalignment was confirmed.The distance between the fork arms measured 0.0498" (distal) and 0.0475" (proximal).The fork arms are relatively parallel; however, these measurements indicate that the forks were not swaged tightly enough to prevent movement within the fork assembly allowing the cups to misalign.It was also noted that the link wires were twisted in the solder joint.The root cause of the misaligned cups was improper swaging of the pivot pin and improper alignment of the link wires.All devices are inspected during final quality control (fqc) inspection for proper opening and closing as well as misaligned cups prior to product release.Awareness training will be given to the operators.Prior to distribution, all captura serrated forceps-spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopy procedure, the physician used a cook captura serrated forceps with spike.As reported to customer relations: "the dm [district manager] called stating she was at this facility and was handed a bag of devices to be returned to cook.Some of the device failures date back to (b)(6) of 2017 and the cause of the difficulty is unknown and cannot be obtained." the device was evaluated on 9/6/17 and it was observed that the forceps cups were potentially misaligned.

Brand Name
CAPTURA SERRATED FORCEPS WITH SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6905044
Report Number1037905-2017-00615
Device Sequence Number18947805
Product Code FCL
UDI-Device Identifier00827002561335
UDI-Public(01)00827002561335(17)191208(10)W3806279
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SN-230SP-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1